MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via clinical study.It was reported that perforation and death occurred.A left atrial appendage (laa) closure procedure was performed in a canine as part of a preclinical study.A 24mm watchman flx laa closure device & delivery system (wds) were selected to be used.The closure device was successfully implanted.A gross necropsy observations showed pericardial adhesions present on superior aspect of the laa.An anchor was seen perforating the wall on the laa (adhesions not associated with perforation).No major concerning findings related to cardiac function or overall animal health were reported during the in-life period of the study for this animal.Pathology confirmed an anchor was seen perforating the wall on the laa.
 
Additional Manufacturer Narrative
B2 outcomes attrib to adv event: updated with additional information received.B5 describe event or problem: updated with additional information received.H1 type of reportable event: updated with additional information received.H6: impact code corrected from f02 death to f26 no health consequences or impact.
 
Event or Problem Description
Reported via clinical study.It was reported that perforation and death occurred.A left atrial appendage (laa) closure procedure was performed in a canine as part of a preclinical study.A 24mm watchman flx laa closure device & delivery system (wds) were selected to be used.The closure device was successfully implanted.A gross necropsy observations showed pericardial adhesions present on superior aspect of the laa.An anchor was seen perforating the wall on the laa (adhesions not associated with perforation).No major concerning findings related to cardiac function or overall animal health were reported during the in-life period of the study for this animal.Pathology confirmed an anchor was seen perforating the wall on the laa.It was further reported that the animals showed no adverse clinical signs and were euthanized as planned per protocol.

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23523765
Report Number2124215-2025-78537
Device Sequence Number9770105
Product Code NGV
UDI-Device Identifier08714729860495
UDI-Public(01)08714729860495(17)240506(10)27268917
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Model NumberM635WU50240
Device Catalogue NumberM635WU50240
Device Lot Number0027268917
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date02/13/2026
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient SexUnknown